Alert archive / Pennsylvania / Special Marine Warnings in 2004

Special Marine Warning 9, NWS Philadelphia/Mount Holly

May 7, 2004

NWS Philadelphia/Mount Holly issued this special marine warning at May 7, 2004, 3:10 PM EDT. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2004, 3:10 PM EDT (19:10 UTC)
Expired
May 7, 2004, 4:30 PM EDT
In force
80 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 7, 9:35 AM EDT, 5 hours 35 minutes earlier.

Area forecast discussion, May 7, 9:35 AM EDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
935 AM EDT FRI MAY 7 2004

UPDATE: ARE YOU READY TO RUMBLE? (MAYBE). GIVEN HOW LTL SVR WX WE
HAVE HAD SO FAR THIS SEASON...SAYING TODAY WILL BE THE MOST ACTIVE
SVR WX DAY OF THE SEASON IS NOT EXACTLY GOING OUT ON A LIMB...BUT
LIKE MOST SVR WX EVENTS WE HAVE ARND HERE...THERE IS CONFLICTING
INFO. IAD/WAL SOUNDGS ARE ALRDY UNSTABLE WITH CAPES ABV 1000J AND TT
ABT 50 WILL EASILY GET AOA 2000J AND TT SHLD NOT GO LWR WITH SLOR
FCSTD CAA AND UPSTREAM H8 MSTR. WITH THOSE CAPES AND WBZ IN THE
IDEAL RANGE RIGHT OFF THE BAT WE HAVE THE PTNL FOR LARGE HAIL. IN
ADTN THERE IS SFCNT FCST DROP OF THETA E WITH HGT TO PRODUCE PULSE
TYPE SVR. THAT IS GOOD (OR IS THAT BAD?) BECAUSE THE NEGS COME IN
WITH A REL WEAK WIND FLOW ALF AND MDL FCSTG WINDS TO SHIFT TO THE NW
DURG THE MAX HEATG CUTTING DOWN STORM REL INFLOW. THE OTHER NEG ABT
THE PTNL FOR SVR (OR THUNDER AT ALL) IS THE REL HIGH FCSTD
CONVECTIVE TEMPS AND HI LFC (ESP ON THE ETA FCST SOUNDGS). WOULD
LIKE TO SEE DEWPTS RECOVER INTO THE 60S MORE...HASN/T HAPPENED.
NONETHELESS THIS IS THE BEST (WORST?) CFP TIMING TO PRODUCE AFTN
TSRAS AND ONGOING CONVECTION IN NRN OH MIGHT JUST PLANT THE
NECESSARY SEED. IT WILL BE A RACE TO HOW QUICKLY THE WINDS TO THE NW
AND BRING THE MORE STABLE AIR DOWN. WE WOULD EXPECT INCRG CHCS FOR
SVR FTHR S IN OUR CWA WITH MAYBE NO THUNDER AT ALL IN OUR FAR NRN
ZNS. THE SO-CALLED WINDOW OF OPPORTUINITY SHLD CLOSE REL ERLY AND
WOULD THINK MUCH OF WHAT COULD OR WILL OCR S/B DONE BTWN 6-8 PM THIS
EVE. SPS WILL BE REISSUED/SPRUCED. OTRWISE...THIS DIDN/T EXACTLY
HAPPEN YDA...SO CALL BE STUBBORN FOR TRYING IT TWO IN A ROW...BUT
FCST SOUNDGS SUGG MAX TEMPS COULD BE HIER TDY THAN CUR FCST AND WILL
UP MAX TEMPS ABT A CAT ALL ZONES. CSTL ZONES TRICKY...LO CONFID
BECAUSE OF EXPECTED  WIND SHIFT TO THE NW.

MARINE: WILL NOT ISSUE SCA ATTM...WILL REACCESS WITH AFTN PKG.

TU ALL FOR COLLAB THIS MRNG.

ZONES/NEW GRIDS WILL GO OUT ARND 11 AM.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE/OCEAN...NONE.
MARINE/DEL BAY...NONE.
&&

TFG

PREV AFD *******************************************************

.SHORT TERM...

COLD FNT TO MOVE THRU FCST AREA TDY. AT 06Z FNT DRAPED ALONG SRN
SHORES OF LAKES ERIE AND ONTARIO, THEN INTO NRN IN/IL. HAVE SELECTED
THE ETA MODEL FOR THIS FCST PKG PER HPC RECOMMEND IN DISC ON MODEL
DIFS...STRENGTHS AND WEAKNESSES. FNT W/B MVG THRU NRN FA THIS
MRNG...CNTRL FA THIS AFTN...AND SRN FA THIS EVE. SPS HAS UPDATED DAY
1 SVR WX OUTLOOK AND PUT FA IN A SLGT RISK OF SVR TSTM.
CURRENTLY...AREA TSTM IN N CNTRL PA WITH 700-800 15 MIN CG LTNG
STRIKES MVG INTO NW FA. MORE STORMS W OF THIS AREA. WILL FCST RASH
AND ISLTD TSTMS FOR TDY...BUT ALSO MENTION THE PSBLY THAT THE ISLTD
TSTMS COULD CONTAIN HVY DOWNPOURS...HAIL...FQT CG LTNG AND DAMAGING
WNDS. FRHT61 BRINGS IN LI OF ARD -4 FOR THIS AFTN AT PHL. IT IS
EMPHASIZED THAT ATTM ANY STRONG TSTMS W/B ISLTD.

AFT FRONT MOVES THRU, DRY TIL SUN. PSBL THAT FCTD LOW POP PCPN MIGHT
REMAIN TO THE N OF FA GIVING JUST VARIABLY CLDY SKIES.

&&

.LONG TERM...

DID NOT CHANGE FM PRVC FCST AS TDY IS A PSBL ACTION DAY. CHC PCPN
MON/MON NGT. OTHERWISE...PARTLY CLOUDY SKIES RULE.

WOODWORTH
Hazardous weather outlook, May 7, 4:26 AM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
426 AM EDT FRI MAY 7 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-071017-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
426 AM EDT FRI MAY 7 2004

.DAY ONE...TODAY

ISOLATED THUNDERSTORMS MAY DEVELOP TODAY, POSSIBLY PRODUCING LOCALLY
HEAVY RAINFALL, GUSTY WINDS, HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WOODWORTH

In the hours before

Special weather statement, May 7, 10:35 AM EDT, 4 hours 35 minutes before
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1035 AM EDT FRI MAY 7 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060-067>071-
080000-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CAROLINE MD-CECIL MD-CHESTER PA-COASTAL ATLANTIC NJ-
COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-DELAWARE BEACHES DE-
EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-INLAND SUSSEX DE-
KENT MD-KENT DE-MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-TALBOT MD-
WESTERN MONMOUTH NJ-
1035 AM EDT FRI MAY 7 2004

...SOME SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK OF
SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING.

A COLD FRONT WILL GRADUALLY SETTLE SOUTHWARD THIS AFTERNOON AND
EVENING. AS THE ATMOSPHERE ALONG AND SOUTH OF THIS FRONT CONTINUES
TO WARM THROUGH THE REMAINDER OF THE DAY, ENOUGH INSTABILITY IS
EXPECTED TO DEVELOP TO PROMOTE SCATTERED THUNDERSTORM DEVELOPMENT.
AT THIS TIME, THE BEST SEVERE WEATHER POTENTIAL IS FROM THE
PHILADELPHIA METROPOLITAN AREA SOUTHWARD. LOCATIONS NORTH OF THE
PHILADELPHIA METROPOLITAN AREA SHOULD BE LESS UNSTABLE AS THE FRONT
WILL CLEAR THESE REGIONS FIRST. WHILE A FEW THUNDERSTORMS ARE STILL
POSSIBLE IN THESE LOCATIONS, THEY SHOULD REMAIN BELOW SEVERE LEVELS.

IN THE SLIGHT RISK AREA, SOME OF THE THUNDERSTORMS COULD PRODUCE
LARGE HAIL, DAMAGING WINDS, AND FREQUENT CLOUD TO GROUND LIGHTNING.
ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL. REMAIN ALERT IF THUNDERSTORMS APPROACH YOUR AREA, AND BE
PREPARED TO TAKE SHELTER IMMEDIATELY IF A WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES ON THE SEVERE WEATHER POTENTIAL.

FOR ADDITIONAL WEATHER INFORMATION, VISIT US ON THE WEB AT,
WWW.WEATHER.GOV/ER/PHI (LOWER CASE).

GORSE
Special weather statement, May 7, 1:11 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
111 PM EDT FRI MAY 7 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-021>025-PAZ067-070-071-
072100-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
CAROLINE MD-CECIL MD-CHESTER PA-COASTAL ATLANTIC NJ-CUMBERLAND NJ-
DELAWARE PA-DELAWARE BEACHES DE-GLOUCESTER NJ-INLAND SUSSEX DE-
KENT MD-KENT DE-NEW CASTLE DE-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-TALBOT MD-
111 PM EDT FRI MAY 7 2004

...STRONG TO SEVERE THUNDERSTORMS MOVING TOWARD THE REGION...

AT 100 PM, STRONG TO SEVERE THUNDERSTORMS WERE MOVING ACROSS SOUTH
CENTRAL PENNSYLVANIA. THE THUNDERSTORMS WERE MOVING SOUTHEAST AT
AROUND 45 MPH AND WILL MOVE ACROSS EXTREME SOUTHEASTERN
PENNSYLVANIA, NORTHEASTERN MARYLAND, DELAWARE AND SOUTHERN NEW
JERSEY BETWEEN 200 AND 500 PM.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT WINDS IN
EXCESS OF 45 MPH ARE POSSIBLE WITH THESE STORMS. BESIDES GUSTY
WINDS, SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE
EXPECTED AS THE THUNDERSTORMS MOVE THROUGH.

KEEP AN EYE TO THE SKY AND STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA SOURCE FOR FURTHER DETAILS AND UPDATES. IF YOUR
LOCATION IS IN THE PATH OF THESE THUNDERSTORMS, DELAY OR POSTPONE
OUTDOOR ACTIVITIES.

IF YOU ARE NEAR A COMPUTER AND WANT TO VISIT US VIA THE INTERNET,
OUR WEB ADDRESS IS WWW.WEATHER.GOV/ER/PHI.

KRUZDLO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 1:58 PM EDTSevere Thunderstorm WarningPHIChester77 min

Nearby

Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.